Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 6, 2017, 11:51 PM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 11:51 PM CDT (04:51 UTC)
- Expired
- Aug 7, 2017, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 162 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
203
WGUS54 KSHV 070451
FFWSHV
OKC089-070745-
/O.NEW.KSHV.FF.W.0029.170807T0451Z-170807T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1151 PM CDT SUN AUG 6 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
West central McCurtain County in southeastern Oklahoma...
* Until 245 AM CDT
* At 1150 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Wright City, Valliant, Millerton, Garvin, Redland, Farmers Hill,
Rufe and Slim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3413 9495 3386 9493 3387 9505 3390 9506
3391 9508 3388 9508 3390 9510 3392 9508
3390 9512 3392 9513 3393 9512 3394 9516
3418 9515
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:32 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 9:32 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
932 PM CDT Sun Aug 6 2017
.DISCUSSION...
850 mb low-level convergence across the Interstate 30 corridor
and Red-River valley generating elevated scattered convection
across these areas. With precipitable water values over 2 inches,
locally heavy rainfall is possible. Current convective process to
persist through around midnight before gradually diminishing.
Flash Flood watch remains in effect through the overnight hours
into Monday. Current forecast is on track at this time. /05/
&&
.PREV DISCUSSION... /issued 656 PM CDT Sun Aug 6 2017/
.AVIATION...
Aftn convection has mostly diminished for the time
being. A complex of stg tstms approaching DFW metro may skim ne TX
before curving sewd and possibly diminishing later tonight.
Meanwhile, closer to the sfc front over southern OK, will likely
intensify this eve and ride closer to the front eastward into the
I-30 region of cwa after 07/06z. KTXK, KTYR, KGGG, and KSHV will
likely see some development of tstms. Aside from possible
restrictions in convection, expecting mostly VFR conditions
overnight as deepest moisture confined to the mid lvls. For Mon
aftn, frontal boundary begin moving south toward I-20, so in
addition to daytime htg, expect enhanced tstm development near
front with pcpn water values aob 2.25 inches and locally heavy
rain and gusty winds in downbursts a sig aviation hazard. Outside
of convection, mainly southerly winds 5 to 10 kts in daytime, with
lgt and vrbl winds in vcnty of fropa./07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 84 73 84 / 80 80 50 50
MLU 74 84 72 84 / 70 70 50 50
DEQ 72 83 71 84 / 70 60 30 30
TXK 72 83 72 84 / 70 70 40 40
ELD 73 83 71 84 / 70 70 50 50
TYR 75 84 74 85 / 80 80 50 50
GGG 75 84 73 84 / 80 80 50 50
LFK 76 87 73 85 / 50 80 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Monday evening for ARZ050-051-059-070.
LA...None.
OK...Flash Flood Watch through Monday evening for OKZ077.
TX...Flash Flood Watch through Monday evening for TXZ096-097-108>112-
124>126-136-137.
&&
05/07Hazardous weather outlook, Aug 6, 12:06 PM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1206 PM CDT Sun Aug 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1206 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will slowly spread southeast across portions of Northeast Texas, Southern Arkansas, and into extreme Northern Louisiana this afternoon, along and behind a weak surface boundary, and ahead of an upper level disturbance over Oklahoma and extreme Northern Texas. Some of the stronger storms will be capable of producing locally heavy rainfall and gusty winds, with minor flooding of low lying, poor drainage areas possible especially over portions of extreme Northeast Texas. Farther south across Deep East Texas and Northcentral Louisiana, isolated to widely scattered showers and thunderstorms will be possible this afternoon and tonight, with brief heavy rainfall possible. Additional shower and thunderstorm development will occur later tonight across Northeast Texas, extreme Southeast Oklahoma, Southwest Arkansas and possibly extreme Northern Louisiana, as a series of weak upper level disturbances approach the region from the west. Locally heavy rainfall and the threat for flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will be ongoing across much of the region Monday morning, which should spread southward across Deep East Texas and Northcentral Louisiana during the day. The threat for heavy rainfall and localized flash flooding will be possible Monday, with showers and thunderstorms expected to gradually diminish late in the day. Additional scattered to numerous shower and thunderstorm development is possible over the region Tuesday, as weak upper level disturbances interact with a weak surface front, which could result in localized flash flooding. Showers and thunderstorms should become more isolated to scattered Wednesday through Saturday as the unsettled weather pattern will continue. Brief heavy rainfall, minor flooding of low lying, poor drainage areas, and gusty winds will be possible from the stronger storms Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed tonight over portions of Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and possibly extreme Northern Louisiana. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:29 PM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Aug 7, 12:43 AM CDT | Areal Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.